MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on additional information received on (b)(6) 2022.It was reported that coil frayed.The target lesion was located in the pelvic varicose veins.A 15mm x 40cm interlock.035 was selected for use.During the procedure, it was noted that the coil is passed through a 5 fr catheter and frayed.It was further confirmed that the device was damaged and disintegrated.The coil is withdrawn through the catheter without problem and the procedure was completed with another of the same device.No patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil, the delivery wire and the introducer sheath were returned for this complaint.The main coil and the delivery wire were not interlocked.Twist lock was opened.The main coil stretched, and the interlocking arm was detached.No more damages were observed.The functional test could not be performed due the returned condition of the device.Microscope inspection revealed that under microscope it was observed that the main coil was detached at interlocking arm section.Dimensional inspection of the delivery wire revealed that the overall dimensions (od) of the weld, wire arm and wire were within the specification.For the main coil, the zap tip (od) and the primary coil (od) were within the specification.Coil arm od could not be measured due it was detached.
 
Event or Problem Description
Reportable based on additional information received on 04nov2022.It was reported that coil frayed.The target lesion was located in the pelvic varicose veins.A 15mm x 40cm interlock.035 was selected for use.During the procedure, it was noted that the coil is passed through a 5 fr catheter and frayed.It was further confirmed that the device was damaged and disintegrated.The coil is withdrawn through the catheter without problem and the procedure was completed with another of the same device.No patient complications reported.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15890477
Report Number2124215-2022-46638
Device Sequence Number20505521
Product Code KRD
UDI-Device Identifier08714729793144
UDI-Public08714729793144
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2025
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0029846351
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale